Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 206, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2018, 3:58 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 28, 2018, 4:38 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
398
WUUS54 KTSA 282058
SVRTSA
OKC091-121-282200-
/O.NEW.KTSA.SV.W.0206.180728T2058Z-180728T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
358 PM CDT SAT JUL 28 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern McIntosh County in southeastern Oklahoma...
Northwestern Pittsburg County in southeastern Oklahoma...
* Until 500 PM CDT.
* At 358 PM CDT, a severe thunderstorm was located 5 miles northeast
of Dustin, moving south at 15 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Crowder... Indianola...
Hanna... Raiford...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3514 9598 3538 9598 3538 9579 3512 9566
3506 9601
TIME...MOT...LOC 2058Z 342DEG 13KT 3531 9594
HAIL...1.25IN
WIND...70MPH
$$2 follow-up statements
533
WWUS54 KTSA 282121
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
421 PM CDT SAT JUL 28 2018
OKC091-121-282200-
/O.CON.KTSA.SV.W.0206.000000T0000Z-180728T2200Z/
McIntosh OK-Pittsburg OK-
421 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG COUNTIES...
At 421 PM CDT, a severe thunderstorm was located over Hanna, moving
south at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Crowder... Indianola...
Hanna... Raiford...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3514 9598 3532 9598 3535 9578 3512 9566
3506 9601
TIME...MOT...LOC 2121Z 342DEG 13KT 3523 9591
HAIL...0.88IN
WIND...60MPH
$$341
WWUS54 KTSA 282138
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
438 PM CDT SAT JUL 28 2018
OKC091-121-282147-
/O.CAN.KTSA.SV.W.0206.000000T0000Z-180728T2200Z/
McIntosh OK-Pittsburg OK-
438 PM CDT SAT JUL 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds to 40
mph and small hail are still possible with this thunderstorm.
LAT...LON 3514 9598 3532 9598 3535 9578 3512 9566
3506 9601
TIME...MOT...LOC 2136Z 342DEG 13KT 3517 9589
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 28, 2:54 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Sat Jul 28 2018 .DISCUSSION... Will continue with low pops this evening as isolated showers and thunderstorms may linger across portions of the area as an MCV exits the region to the east. Late Tonight and into Sunday morning will be the next round of showers and thunderstorms across the region as a thunderstorm complex sweeps in the area from Kansas. There is the potential that the stronger storms within the thunderstorm complex could produce damaging winds. Locally heavy rain will also be a concern. Additional thunderstorms will be possible Sunday afternoon in the vicinity any outflow boundaries that will be leftover from the morning thunderstorm complex. This activity would most likely be from northwest Arkansas into southeast Oklahoma. These thunderstorms will also the potential to be strong to severe with damaging winds again the main concern. More thunderstorms are expected Sunday night into Monday as a frontal boundary sags through the area and as an upper level trof sharpens as it moves south from the northern to central Plains. The showers and thunderstorms are expected to come to an Monday night as the upper level trof swings east of the area. Rainfall totals through Monday night will average 1 to 3 inches across eastern Oklahoma and western Arkansas with locally higher amounts possible. Dry conditions with at or below normal temperatures are expected for the remainder of the work week as a northwesterly flow aloft develops across the plains and high pressure prevails at the surface. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 69 82 / 60 60 60 60 FSM 71 89 72 84 / 20 60 60 80 MLC 73 91 72 83 / 20 50 60 80 BVO 70 86 67 80 / 70 60 60 50 FYV 69 84 67 78 / 30 70 60 70 BYV 68 83 66 78 / 30 70 60 70 MKO 72 87 70 80 / 30 60 60 70 MIO 69 84 66 80 / 70 70 60 50 F10 71 88 70 81 / 30 60 70 70 HHW 73 97 74 87 / 20 60 60 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 28, 12:52 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Jul 28 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Jul 28 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Much of eastern Oklahoma and western Arkansas.
ONSET...Ongoing. Another round late tonight for northeast
Oklahoma.
HEAVY RAIN.
RISK...Limited.
AREA...Much of northeast Oklahoma.
ONSET...After 3 AM.
DANGEROUS HEAT.
RISK...Limited.
AREA...Portions of southeast Oklahoma.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Far southeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
There is a limited to elevated risk of severe thunderstorms over
the region today and tonight. Quarter size hail and wind gusts to
60 mph are the main threats with the storms this afternoon and
into the early evening. Damaging winds to 70 mph will be the main
threat with a complex of storms expected to enter northeast
Oklahoma late tonight. Locally heavy rainfall is possible across
northeast Oklahoma with the complex of storm tonight as well.
Afternoon heat indices around 100 degrees are expected across
portions of southeast Oklahoma this afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain
Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.
EXTENDED DISCUSSION...
A storm complex will likely be ongoing across eastern Oklahoma
into northwest Arkansas Sunday morning with a continued threat
for damaging winds. Additional thunderstorms, some possibly strong
to severe, may redevelop by afternoon along outflow boundaries
across far eastern Oklahoma into northwest Arkansas. Locally heavy
rainfall is expected across portions of northeast Oklahoma and
northwest Arkansas.
Multiple rounds of storms are expected Sunday night thru Monday
night as an upper level storm system and cold front move through.
There will be some potential for severe weather and locally heavy
rainfall with these storms.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 28, 2:45 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 245 PM CDT SAT JUL 28 2018 OKZ060>062-067-070-282030- Tulsa OK-Muskogee OK-Rogers OK-Wagoner OK-Mayes OK- 245 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... SOUTHWESTERN MAYES...WESTERN WAGONER...NORTHWESTERN MUSKOGEE AND EAST CENTRAL TULSA COUNTIES UNTIL 330 PM CDT... At 244 PM CDT, strong thunderstorms were located along a line extending from 5 miles west of Inola to 2 miles south of Broken Arrow. Movement was southeast at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Coweta... Chouteau... Haskell... Inola... Stonebluff... Oneta... Leonard... Mazie... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3618 9529 3578 9572 3607 9591 3623 9561 TIME...MOT...LOC 1944Z 298DEG 11KT 3616 9560 3601 9580
Special weather statement, Jul 28, 3:13 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 PM CDT SAT JUL 28 2018
OKZ061-062-067-070-282100-
Muskogee OK-Rogers OK-Wagoner OK-Mayes OK-
313 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...WAGONER AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL
400 PM CDT...
At 313 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Stonebluff to 5 miles southwest
of Chouteau. Movement was southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Wagoner... Coweta...
Chouteau... Haskell...
Porter... Taft...
Boynton... Tullahassee...
Stonebluff... Redbird...
Jamesville... Mazie...
Choska...
LAT...LON 3609 9512 3607 9513 3607 9521 3604 9521
3604 9523 3599 9523 3597 9528 3596 9528
3561 9570 3566 9572 3572 9571 3573 9574
3580 9577 3585 9577 3586 9579 3620 9541
TIME...MOT...LOC 2013Z 317DEG 12KT 3586 9571 3612 9538Special weather statement, Jul 28, 3:16 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 PM CDT SAT JUL 28 2018
OKZ057-282100-
Craig OK-
316 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
400 PM CDT...
At 316 PM CDT, a strong thunderstorm was located 5 miles west of
Bluejacket, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Welch... Bluejacket...
Pyramid Corners...
This includes Interstate 44 between mile markers 290 and 291.
LAT...LON 3687 9500 3681 9500 3667 9502 3674 9530
3690 9521
TIME...MOT...LOC 2016Z 293DEG 15KT 3679 9517Local storm report, Jul 28, 3:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 N DEWAR 35.50N 95.94W
07/28/2018 E1.75 INCH OKMULGEE OK PUBLIC
QUARTER TO GOLFBALL SIZE HAIL REPORTED BY THE SHULTER
VFD.
&&
RJSSpecial weather statement, Jul 28, 3:44 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 PM CDT SAT JUL 28 2018
OKZ067-068-070-282130-
Muskogee OK-Cherokee OK-Wagoner OK-
344 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAGONER...SOUTHWESTERN
CHEROKEE AND NORTHERN MUSKOGEE COUNTIES UNTIL 430 PM CDT...
At 344 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Wagoner to 3 miles south of
Tullahassee to near Haskell. Movement was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Haskell... Okay...
Hulbert... Porter...
Braggs... Taft...
Boynton... Tullahassee...
Pumpkin Center... Sequoyah State Park...
Summit... Redbird...
Jamesville... Choska...
LAT...LON 3593 9498 3562 9516 3564 9567 3586 9573
3590 9550 3604 9531
TIME...MOT...LOC 2044Z 303DEG 19KT 3595 9530 3578 9544 3581 9565Special weather statement, Jul 28, 3:49 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 PM CDT SAT JUL 28 2018
OKZ057-058-282130-
Craig OK-Ottawa OK-
349 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES UNTIL 430 PM CDT...
At 349 PM CDT, a strong thunderstorm was located 4 miles east of
Welch, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Commerce...
Welch... Bluejacket...
Picher... Cardin...
This includes Interstate 44 near mile marker 305.
LAT...LON 3681 9487 3680 9509 3693 9511 3698 9500
3700 9483
TIME...MOT...LOC 2049Z 264DEG 18KT 3687 9502The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 48 min |
| Jul 28, 1:41 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 28, 2:04 PM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 28, 2:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 2:33 PM CDT | Special Weather Statement | TSA | Craig | 42 min |
| Jul 28, 2:42 PM CDT | Special Weather Statement | TSA | Okmulgee | 48 min |
| Jul 28, 2:45 PM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Jul 28, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 64 min |
| Jul 28, 3:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 3:16 PM CDT | Special Weather Statement | TSA | Craig | 44 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jul 28, 3:44 PM CDT | Special Weather Statement | TSA | Cherokee | 46 min |
| Jul 28, 3:49 PM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| Jul 28, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 29 min |
| Jul 28, 4:12 PM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jul 28, 4:20 PM CDT | Special Weather Statement | TSA | Muskogee | 55 min |
| Jul 28, 4:23 PM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Jul 28, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 49 min |
| Jul 28, 4:59 PM CDT | Special Weather Statement | TSA | Okfuskee | 46 min |
| Jul 28, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 45 min |
| Jul 28, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 34 min |
| Jul 28, 5:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Jul 28, 6:21 PM CDT | Special Weather Statement | TSA | Nowata | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.